Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 227, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Dec 6, 1998, 8:24 PM CST for Lawrence County, Richland County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 1998, 8:24 PM CST (02:24 UTC)
- Expired
- Dec 6, 1998, 9:10 PM CST
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Lawrence County, IL, Richland County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 729 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
117 WUUS1 KSPI 070225 RRA SVRSPI ILC101-159-070310- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 824 PM CST SUN DEC 6 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTHEASTERN ILLINOIS EASTERN RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS * UNTIL 910 PM CST * AT 822 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PARKERSBURG...OR 11 MILES SOUTH OF OLNEY... MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM PASS BE NEAR... SUMNER BRIDGEPORT LAWRENCEVILLE WIND GUSTS TO 60 MPH CAN BE EXPECTED. DAMAGING WIND GUSTS OF 60 MPH OR HIGHER CAN BE EXPECTED. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 2:15 PM CST, 6 hours 9 minutes earlier.
Area forecast discussion, Dec 6, 2:15 PM CST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CST SUN DEC 6 1998 SFC LOW IN SW MO CONTS TO MAKE ITS WAY ALONG THE STRONG COLD FRONT RUNNING FROM THE GRT LKS TO STL TO SGF. MOST OF THE RA ASSOC WITH THE WAVE IS LOCATED NORTH OF THE FRONT AS WEAKENING S/WV AND VORT MAX SHEARS OUT ACROSS WRN MO. QUESTION TNGT IS WHAT TO DO ABOUT PCPN CHCS AND THEN FROPA AND COOL DOWN. AVN VERIFIES THE BEST WITH RESPECT TO THE SFC LOW POSITION BUT ETA IS BETTER WITH THE PLACEMENT OF THE UPR LVL FEATURES AND UVV ASSOC WITH WAVE. SO PREFER A COMPROMISE BETWEEN THE TWO. AVN/ETA BOTH TAKE THE WRN MO S/WV AND WEAKEN IT AS IT MOVES NE. BUT BIG DIFFERENCES LIE IN MOVEMENT OF THE SFC FRONT AND LOW. AVN TAKES IT ACROSS SOUTH CENTRAL IL WHILE ETA MOVES MORE TO THE NE TOWARDS CHI. PREFER THE ETA SOLUTION ON LOW TRACK. ETA CONTS TO BRING IMPULSES ALONG THE FRONT WITH A GENERAL PROGRESSION TO THE EAST WITH THE SFC FRONT. WITH THIS SOLUTION IN MIND AND MOST OF THE PCPN STAYING BEHIND THE FRONT PREFER TO KEEP MOST OF THE CWA IN A CHC POP THIS EVENING WITH SLOWLY ENDING THINGS AS COLD FRONT MAKES ITS WAY THROUGH. AM A LITTLE CONCERNED WITH A CHANGEOVER TO PL/SN IN THE NWRN SECTIONS OF CWA NEAR GALESBURG AS COLDER AIR MAKES ITS WAY INTO THE AREA. TSRA CHC APPEARS RATHER LOW FOR THE REST OF THE AREA AS UPR DYNAMICS STAYING FARTHER WEST. FWC TEMPS APPEAR OKAY GIVEN COOL DOWN EXPECTED ACROSS THE AREA WITH FROPA. SO WILL FOLLOW. PIA 33/38 +5 SPI 33/39 64 DEC 33/39 54 CMI 33/38 54 LWV 35/40 53 KETCHAM A
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.